Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 7, 2012, 5:29 PM CDT for Barton County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 7, 2012, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Barton County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
050
WUUS53 KSGF 072229
SVRSGF
MOC011-072300-
/O.NEW.KSGF.SV.W.0153.120707T2229Z-120707T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT SAT JUL 7 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 600 PM CDT
* AT 525 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERAL...
AND MOVING WEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
LIBERAL...MINDENMINES...NASHVILLE...OSKALOOSA AND BURGESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3742 9461 3743 9462 3765 9461 3765 9426
3735 9429 3735 9432 3736 9432 3736 9459
3737 9462
TIME...MOT...LOC 2229Z 084DEG 20KT 3754 9448
HAIL...0.75IN
WIND...60 MPH
$$
WISE2 follow-up statements
633
WWUS53 KSGF 072240
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT SAT JUL 7 2012
MOC011-072300-
/O.CON.KSGF.SV.W.0153.000000T0000Z-120707T2300Z/
BARTON MO-
540 PM CDT SAT JUL 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BARTON
COUNTY UNTIL 600 PM CDT...
AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF LIBERAL...AND MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
LIBERAL...MINDENMINES...NASHVILLE...OSKALOOSA AND BURGESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3742 9461 3749 9462 3765 9461 3765 9450
3765 9432 3736 9432 3736 9459 3737 9462
TIME...MOT...LOC 2240Z 077DEG 14KT 3749 9446
HAIL...0.75IN
WIND...60 MPH
$$
WISE199
WWUS53 KSGF 072255
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 PM CDT SAT JUL 7 2012
MOC011-072305-
/O.EXP.KSGF.SV.W.0153.000000T0000Z-120707T2300Z/
BARTON MO-
555 PM CDT SAT JUL 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BARTON COUNTY WILL
EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3742 9461 3749 9462 3765 9461 3765 9450
3765 9432 3736 9432 3736 9459 3737 9462
TIME...MOT...LOC 2255Z 077DEG 14KT 3748 9453
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:16 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 7, 4:16 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 PM CDT SAT JUL 7 2012
.DISCUSSION...
/ISSUED 400 PM CDT SAT JUL 7 2012/
ISOLATED TO SCATTERED THUNDERSTORMS BUBBLED UP IN THE AFTERNOON
HEAT ACROSS SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. SOME OF
THESE STORMS HAVE PRODUCED DAMAGING WINDS AS SUPPORTED BY AN
INVERTED V SOUNDING. THE STORMS HAVE DEVELOPED ALONG AN AXIS OF
CONVERGENCE BISECTING THE AREA. EXPECT THIS ACTIVITY TO CONTINUE
TO PERCOLATE THROUGH THE EVENING BUT WILL SEE A GRADUAL
DIMINISHING TREND AS WE HEAD INTO THE LATE AFTERNOON HOURS.
A VERY WARM NIGHT IS IN STORE WITH LOWS REMAINING THE MIDDLE 70S
TO NEAR 80 DEGREES AT MOST LOCATIONS. A WEAK FRONT WILL BEGIN TO
SETTLE SOUTH TOWARD THE AREA TONIGHT. THIS COULD BRING AN UPTICK
IN SHOWER ACTIVITY OVERNIGHT ESPECIALLY ACROSS CENTRAL MISSOURI.
A TRANSITION IN THE PATTERN WILL TAKE PLACE SUNDAY INTO EARLY NEXT
WEEK AS THE UPPER RIDGE RETROGRADES TO THE WEST. THIS ALLOW THE
FRONT TO SAG INTO SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS
SUNDAY. A BROAD REGION OF SURFACE CONVERGENCE ALONG THIS BOUNDARY
WILL SUPPORT THUNDERSTORM DEVELOPMENT ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. THE LACK OF SHEAR AND SYNOPTIC SCALE
LIFT WILL PRECLUDE ORGANIZED SEVERE WEATHER. HOWEVER A FEW STRONG
TO SEVERE STORMS WILL BE POSSIBLE GIVEN THE AMOUNT OF INSTABILITY.
WHILE TEMPERATURES SUNDAY WILL BE A FEW DEGREES COOLER IT WILL
STILL BE HOT. ALSO CONCERNED ABOUT HIGHER DEW POINTS POOLING ALONG
THE FRONT. HIGHS WILL CLIMB INTO THE MIDDLE AND UPPER 90S WITH
HEAT INDEX VALUES UP TO 100 DEGREES. THE HEAT ADVISORY WILL NOT BE
EXTENDED BEYOND 7 PM AT THIS TIME BUT THIS WILL BE MONITORED.
THE FRONT WILL CONTINUE TO SETTLE SOUTH OF THE AREA MONDAY AS THE
FLOW ALOFT BECOMES NORTHWESTERLY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL PERSIST MONDAY PARTICULARLY ACROSS SOUTHERN
MISSOURI.
DRIER AIR WILL ADVECT INTO THE REGION TUESDAY INTO THE MIDDLE OF
NEXT WEEK AS SURFACE HIGH PRESSURE BUILDS FROM THE NORTH. HIGHS
WILL BE IN THE 80S FROM MONDAY THROUGH THURSDAY. SOME WARMING WILL
TAKE PLACE BY NEXT WEEKEND BUT TEMPERATURES WILL REMAIN NEAR
NORMAL.
FOSTER
&&
.AVIATION...
THE PRIMARY AVIATION WEATHER IMPACT TODAY WILL BE SCATTERED
THUNDERSTORMS DURING THE AFTERNOON TO EARLY EVENING HOURS. THIS
ACTIVITY IS EXPECTED TO DIE DOWN AFTER SUNSET...WITH A FEW
SHOWERS LINGERING ACROSS THE REGION THROUGH THE EVENING. THERE
WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TOMORROW STARTING IN THE
LATE MORNING INTO THE AFTERNOON AS A FRONTAL BOUNDARY MOVES INTO
THE AREA FROM THE NORTH.
KARDELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 7, 3:39 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 PM CDT SAT JUL 7 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 339 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAT INDICES THIS AFTERNOON WILL TOP OUT BETWEEN 100 AND 105 DEGREES. HOWEVER SCATTERED SHOWERS WILL BRING SOME RELIEF FROM THE HEAT TO LOCALIZED AREAS. THE COMBINATION OF VERY HOT TEMPERATURES AND DROUGHT CONDITIONS WILL AGAIN RESULT IN ELEVATED FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL PERSIST THROUGH MONDAY NIGHT ACROSS THE REGION. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER STRONG STORMS WITH WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE HEAT INDEX VALUES WILL REACH 100 DEGREES IN SOME AREAS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... DUE TO THE LOCALIZED NATURE OF SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jul 7, 3:05 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 PM CDT SAT JUL 7 2012
MOZ056-057-072030-
MILLER MO-MORGAN MO-
305 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER AND SOUTHERN
MORGAN COUNTIES UNTIL 330 PM CDT...
AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELDON...MOVING WEST AT 35 MPH. WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT PORTIONS OF LAKE OF THE OZARKS NEAR GRAVOIS
MILLS.
LAT...LON 3848 9267 3844 9262 3844 9253 3843 9251
3824 9255 3830 9299 3853 9287
TIME...MOT...LOC 2004Z 102DEG 32KT 3836 9265
WISELocal storm report, Jul 7, 3:20 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 3 S CRANE 36.86N 93.57W
07/07/2012 STONE MO 911 CALL CENTER
TREE REPORTED DOWN ACROSS HIGHWAY 173 AT INTERSECTION OF
HIGHWAY 143 AND HIGHWAY 173.
&&
JCOLUCCILocal storm report, Jul 7, 3:27 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 WNW GRAVOIS MILLS 38.31N 92.84W
07/07/2012 MORGAN MO CO-OP OBSERVER
TREE DOWN ACROSS HIGHWAY 5.
&&
JCOLUCCILocal storm report, Jul 7, 4:07 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
07/07/2012 GREENE MO BROADCAST MEDIA
LARGE PIECE OF SATELLITE TOWER FELL INTO PARKING LOT AT
TV STUDIO.
&&
JCOLUCCILocal storm report, Jul 7, 4:41 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
441 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 5 NNW RICHLAND 37.93N 92.44W
07/07/2012 CAMDEN MO TRAINED SPOTTER
TREES DOWN. ROOF DAMAGE TO BARN AND HOME.
&&
AFOSTERSpecial weather statement, Jul 7, 5:17 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT SAT JUL 7 2012
MOZ077-072245-
BARTON MO-
517 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARTON COUNTY UNTIL 545
PM CDT...
AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VERDELLA...MOVING WEST AT 15 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN WESTERN BARTON COUNTY...INCLUDING VERDELLA AND LIBERAL...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 3765 9445 3765 9433 3736 9429 3737 9461
3745 9462 3765 9461
TIME...MOT...LOC 2217Z 080DEG 13KT 3758 9446
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:37 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 23 min |
| Jul 7, 1:40 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 30 min |
| Jul 7, 1:44 PM CDT | Special Weather Statement | SGF | Christian | 31 min |
| Jul 7, 1:54 PM CDT | Special Weather Statement | SGF | Christian | 36 min |
| Jul 7, 2:00 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 30 min |
| Jul 7, 2:09 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 51 min |
| Jul 7, 2:20 PM CDT | Special Weather Statement | SGF | Stone | 25 min |
| Jul 7, 2:21 PM CDT | Special Weather Statement | SGF | Maries | 24 min |
| Jul 7, 2:24 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 51 min |
| Jul 7, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 40 min |
| Jul 7, 3:05 PM CDT | Special Weather Statement | SGF | Morgan | 25 min |
| Jul 7, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 27 min |
| Jul 7, 3:32 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 43 min |
| Jul 7, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 35 min |
| Jul 7, 3:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 25 min |
| Jul 7, 4:39 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 36 min |
| Jul 7, 5:17 PM CDT | Special Weather Statement | SGF | Barton | 28 min |
| Jul 7, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.